What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Oct 31, 7:33 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 31, 7:33 PM EST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
833 PM EDT Thu Oct 31 2019
.SYNOPSIS...
Deepening low pressure tracks from the Great Lakes into northern New
England tonight. High pressure then builds into the region on
Friday and remains in control through Monday with only a
reinforcing cold front passage Saturday night. Another frontal
system may move across the region Tuesday or Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe thunderstorm watch 691 is in effect until 1 am for NE NJ and
the Lower Hudson Valley. A low topped line of convection is
approaching along the strong cold front across upstate NY and
eastern PA. The line of convection should enter northern NJ and the
Lower Hudson Valley 02-04z and then quickly move east towards the
Hudson River Corridor. Instability is marginal, but strong low-level
flow and shear may help bring down severe wind gusts in the low
topped convection. It is entirely possible that no lightning is
observed when this line moves through.
High resolution models indicate the line weakens as it approaches
the NYC metro and then the remnants of the line race across Long
Island and southern Connecticut. The strong low level jet, 65-75 kt
at 925 mb will cross eastern portions of the area this evening and
into the overnight. Despite the weakening of the convection, these
strong winds just above the surface may come down with turbulent
mixing with the frontal passage 06 to 08z east of the city. It may
be difficult to mix some of the higher winds above the surface down
initially with inversion observed on the 00z OKX sounding. However,
gusts gradually increase this evening as winds at the top of the
mixed layer are around 50 kt. Could still see gusts over 45 mph
before the actual front and stronger momentum arrives. Wind
headlines have not changed since previous forecast. Strongest winds
still appear likely across eastern Long Island and southeast
Connecticut where the high wind warning remains in effect.
Locally heavy rainfall is possible, but the best chance of seeing
this is likely across the Lower Hudson Valley and NE NJ, with
weakening of the line of showers thereafter. Rainfall amounts are
likely to drop off significantly across Long Island and southern
Connecticut.
Temperatures in the mid to upper 60s with some low 70s possible
ahead of the front. Temperatures will drop rapidly behind the front
and could be in the 40s west of NYC and low 50s east by
daybreak.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Gusty winds could linger into Friday morning in the wake of the
front before diminishing during the afternoon as high pressure
builds into the area from the southwest. Despite plenty of sunshine,
strong cold advection will keep temperatures in the 50s.
As the core of the high settles over the region Friday night, clear
skies and light winds will allow temperatures to plummet across
outlying areas. Lows will range from the upper 50s in outlying
areas to around 40 in New York City. A Freeze Watch remains in
effect for much of southern Connecticut, far eastern Long
Island, and portions of the Lower Hudson Valley.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A relatively dry and seasonably cool long term is anticipated.
The synoptic pattern favors mean troughing over the eastern states
this weekend with surface high pressure largely in control. A
reinforcing cold front will pass Saturday night. There is a strong
vort progged to approach, but the airmass is dry with only limited
moisture return ahead of the system. A slight chance of showers
continues in the forecast across southeast Connecticut and the forks
of LI. This is where lift and moisture may combine to produce a few
showers. The system quickly departs early Sunday morning with high
pressure returning. Temperatures this weekend will be several
degrees below normal, with the continued potential for readings
around freezing inland and across eastern LI at daybreak Saturday.
Temperatures should stay just above freezing Saturday night/Sunday
morning.
A mean trough in the middle and upper atmosphere will continue
across eastern North America for the upcoming week. Several
shortwaves will round the base of the trough, but timing of these
specific features is low confidence. The trough also appears broad
with limited chance for deep moisture return. Some trough
amplification is possible Tuesday or Wednesday, and this is when the
next cold front passage may occur. For now, just slight chance PoPs
exist in the forecast each day with the uncertainty of when the
system will move through. The ECMWF and CMC continue to be about a
day faster compared to the GFS. The models continue to differ on the
of the upper trough into Thursday. Overall, limited potential for
precipitation except with the cold front passage and more amplified
upper trough Tuesday or Wednesday.
Temps continue below normal on Monday but then moderate to above
normal Tuesday. Above normal readings may persist into Wednesday if
the front is slower, with otherwise below normal temps returning
behind the front.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
...High Impact Event with Strong LLWS and High Wind Gusts
Through the Early Morning Hours...
A cold front will approach from the west this evening, passing
through late tonight, around 05Z at KSWF, 06Z NYC terminals,
and 06Z to 08Z for KISP, KBDR, and KGON.
Southerly winds both aloft and at the surface this evening will
strengthen with surface gusts potential up to 50 kt, highest
NYC terminals east from 03Z to 06Z. Additionally, there is
likely to be brief gusts immediately behind the front of a
similar magnitude for most terminals.
A line of showers with embedded thunderstorms will accompany
the front with the potential for gusts up to 60 kt north and
west of the NYC terminals where a Severe Thunderstorm Watch in
in effect until 05Z.
LLWS until the front passes. Winds at 2000ft could approach
75kt tonight across the eastern terminals.
Ceilings will vary from MVFR to IFR across the area ahead of
the front with rapid improvement to VFR behind the front.
.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday Night-Saturday...VFR.
.Sunday...VFR with northwest winds gusting 15-20kt.
.Monday...VFR with southerly winds developing.
.Tuesday...Mainly VFR with increasing southwesterly flow.
&&
.MARINE...
Southerly flow will continue to increase this evening ahead of a
strong cold front. Gale Warnings are in place on all waters
through tonight. Winds will gradually subside during the day on
Friday, although seas will remain elevated into Friday night.
High pressure will largely dominate the weather over the waters this
weekend. Winds may increase with a cold front passage Saturday
night, but should stay below SCA levels. Ocean seas may also build
to close to 4 ft on Sunday behind the front. Otherwise, sub-SCA
conditions are forecast through Tuesday with high pressure over the
waters.
&&
.HYDROLOGY...
Rainfall amounts through tonight are expected to range from
0.50 to 0.75 inch from NYC north and west, and from 0.25 to 0.5
inches farther east. Locally higher amounts will be possible in
any thunderstorms. While urban and poor drainage flooding is
possible, the front should be moving fast enough to limit the
overall flood threat.
No hydrologic concerns exist Saturday through next week.
&&
.TIDES/COASTAL FLOODING...
Large breaking waves due to strong southerly flow could result
in beach flooding and localized washovers during times of high
tide tonight along the southern shores of Long Island and
Connecticut.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is operating
at reduced power until further notice.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 6 AM EDT Friday for CTZ007-008-011-012.
Freeze Watch from late Friday night through Saturday morning
for CTZ005>008-010>012.
Wind Advisory until 6 AM EDT Friday for CTZ005-006-009-010.
NY...High Wind Warning until 6 AM EDT Friday for NYZ079-081.
Freeze Watch from late Friday night through Saturday morning
for NYZ068>070-079-081.
Wind Advisory until 6 AM EDT Friday for NYZ071>075-078-080-
176>179.
NJ...Freeze Watch from late Friday night through Saturday morning
for NJZ002.
Wind Advisory until 6 AM EDT Friday for NJZ006-104-106-108.
MARINE...Gale Warning until noon EDT Friday for ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...FEB/DS
NEAR TERM...FEB/DS
SHORT TERM...FEB
LONG TERM...DS
AVIATION...DW
MARINE...FEB/DS
HYDROLOGY...FEB/DS
TIDES/COASTAL FLOODING...//
EQUIPMENT...//Hazardous weather outlook, Oct 31, 7:16 PM EST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
816 PM EDT Thu Oct 31 2019
CTZ009-020030-
Southern Fairfield-
816 PM EDT Thu Oct 31 2019
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ007-008-011-012-NYZ079-081-020030-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northeastern Suffolk-Southeastern Suffolk-
816 PM EDT Thu Oct 31 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ005-006-010-020030-
Northern Fairfield-Northern New Haven-Southern New Haven-
816 PM EDT Thu Oct 31 2019
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ075-078-080-176-177-020030-
Kings (Brooklyn)-Northwestern Suffolk-Southwestern Suffolk-
Northern Queens-Northern Nassau-
816 PM EDT Thu Oct 31 2019
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ178-179-020030-
Southern Queens-Southern Nassau-
816 PM EDT Thu Oct 31 2019
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NJZ004-103-105-107-NYZ067-020030-
Eastern Passaic-Western Bergen-Western Essex-Western Union-Orange-
816 PM EDT Thu Oct 31 2019
...SEVERE THUNDERSTORM WATCH 691 IN EFFECT UNTIL 1 AM EDT FRIDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NJZ002-NYZ068>070-020030-
Western Passaic-Putnam-Rockland-Northern Westchester-
816 PM EDT Thu Oct 31 2019
...SEVERE THUNDERSTORM WATCH 691 IN EFFECT UNTIL 1 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ330-335-338-340-345-350-353-355-020030-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
816 PM EDT Thu Oct 31 2019
...GALE WARNING IN EFFECT UNTIL NOON EDT FRIDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NJZ006-104-106-108-NYZ071-020030-
Hudson-Eastern Bergen-Eastern Essex-Eastern Union-
Southern Westchester-
816 PM EDT Thu Oct 31 2019
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 691 IN EFFECT UNTIL 1 AM EDT FRIDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ072>074-020030-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
816 PM EDT Thu Oct 31 2019
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 31, 7:56 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
856 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG NEW ROCHELLE 40.92N 73.78W
10/31/2019 WESTCHESTER NY BROADCAST MEDIA
*** 1 INJ *** TREE DOWN ON MOUNTAIN AVE AND MAYWOOD RD.
&&
MWSpecial weather statement, Oct 31, 9:33 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New York NY
1033 PM EDT Thu Oct 31 2019
NYZ067-010330-
Orange-
1033 PM EDT Thu Oct 31 2019
...STRONG SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT CENTRAL
ORANGE COUNTY...
At 1030 PM EDT, strong showers with embedded thunderstorms were
located over Pecks Pond, or 15 miles west of Montague. The line of
showers is moving slowly east, but individual showers and embedded
thunderstorms are moving northeast at 75 mph.
Locations impacted include...
Middletown, Port Jervis, Walden, Warwick, Goshen, Chester,
Montgomery, Florida, Unionville, Maybrook, Scotchtown, Orange Lake
and Pine Bush.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4149 7476 4150 7448 4157 7442 4160 7433
4163 7426 4163 7425 4160 7425 4160 7421
4158 7413 4161 7413 4160 7409 4161 7407
4158 7405 4158 7403 4125 7446 4136 7469
4139 7471 4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 0230Z 221DEG 66KT 4133 7509
JPSpecial weather statement, Oct 31, 10:29 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service New York NY
1129 PM EDT Thu Oct 31 2019
CTZ005-NJZ002-004-006-103>108-NYZ067>071-010500-
Northern Fairfield-Hudson-Eastern Union-Eastern Essex-Western
Bergen-Western Union-Western Passaic-Western Essex-Eastern
Bergen-Eastern Passaic-Rockland-Orange-Putnam-Southern
Westchester-Northern Westchester-
1129 PM EDT Thu Oct 31 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD...
HUDSON...PASSAIC...UNION...BERGEN...ESSEX...WESTCHESTER...
SOUTHEASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES...
At 1128 PM EDT, showers with embedded strong thunderstorm were
located over Upper Greenwood Lake, or near West Milford, moving
northeast at 70 mph.
Wind gusts up to 50 mph are possible with these showers and
thunderstorms.
Locations impacted include...
Newark, Paterson, Elizabeth, Danbury, Passaic, Wayne, Plainfield,
Bloomfield, Hackensack, Linden, Newburgh, Bergenfield, Paramus, West
Milford and Ossining.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4161 7348 4150 7344 4147 7333 4060 7425
4060 7446 4076 7436 4090 7434 4091 7427
4100 7430 4102 7440 4110 7449 4120 7437
4125 7446 4158 7403 4159 7395 4144 7398
4149 7393 4153 7353 4163 7352
TIME...MOT...LOC 0328Z 233DEG 62KT 4115 7438
JPSpecial weather statement, Oct 31, 10:40 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service New York NY
1140 PM EDT Thu Oct 31 2019
CTZ005-009-NJZ004-006-103>108-NYZ069>075-078-080-176>179-010445-
Northern Fairfield-Southern Fairfield-Hudson-Eastern Union-Eastern
Essex-Western Bergen-Western Union-Western Essex-Eastern
Bergen-Eastern Passaic-Rockland-Southwest Suffolk-Northern
Nassau-Kings (Brooklyn)-Northern Queens-Northwest Suffolk-Southern
Queens-Bronx-Southern Westchester-New York (Manhattan)-Northern
Westchester-Richmond (Staten Is.)-Southern Nassau-
1140 PM EDT Thu Oct 31 2019
...STRONG SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT SOUTHERN
FAIRFIELD...HUDSON... EASTERN
PASSAIC...UNION...BERGEN...ESSEX...QUEENS...RICHMOND...
BRONX...KINGS...ROCKLAND...WESTCHESTER...WESTERN SUFFOLK...NEW YORK
(MANHATTAN) AND NASSAU COUNTIES...
At 1139 PM EDT, a strong thunderstorm was located over Rutherford,
moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
New York, Islip, Oyster Bay, Newark, Jersey City, Huntington,
Yonkers, Paterson, Bridgeport, Elizabeth, Stamford, Norwalk, Danbury,
New Rochelle and Passaic.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4050 7428 4060 7422 4059 7446 4090 7433
4090 7426 4146 7338 4114 7320 4100 7359
4088 7374 4097 7340 4093 7318 4099 7312
4074 7299 4067 7326 4069 7296 4061 7324
4053 7393 4060 7403 4050 7422
TIME...MOT...LOC 0339Z 243DEG 34KT 4083 7409
JP